Alert archive / Mississippi / Wind Advisories in 2023
Wind Advisory 3, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Feb 8, 2023, 3:40 AM CST for 5 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Feb 8, 2023, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2023, 3:40 AM CST (09:40 UTC)
- In effect from
- Feb 8, 2023, 6:00 PM CST
- Expired
- Feb 9, 2023, 4:22 AM CST
- In force
- 10 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Grenada County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WWUS74 KJAN 080940 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 340 AM CST Wed Feb 8 2023 ARZ074-075-MSZ018-019-025-026-034-081745- /O.NEW.KJAN.WI.Y.0003.230209T0000Z-230209T1200Z/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Cleveland, Indianola, Ruleville, Greenwood, Grenada, and Greenville 340 AM CST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to around 40 mph expected. * WHERE...In Arkansas, Ashley and Chicot Counties. In Mississippi, Bolivar, Sunflower, Leflore, Grenada and Washington Counties. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ055>058-062>066-072>074-081500- /O.CON.KJAN.FG.Y.0005.000000T0000Z-230208T1500Z/ Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- Including the cities of Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 340 AM CST Wed Feb 8 2023 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln, Marion, Simpson, and Smith counties in Mississippi. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
3 follow-up statements
806 WWUS74 KJAN 081802 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1202 PM CST Wed Feb 8 2023 ARZ074-075-MSZ018-019-025-026-034-090215- /O.CON.KJAN.WI.Y.0003.230209T0000Z-230209T1200Z/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Cleveland, Indianola, Ruleville, Greenwood, Grenada, and Greenville 1202 PM CST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to around 40 mph expected. * WHERE...In Arkansas, Ashley and Chicot Counties. In Mississippi, Bolivar, Sunflower, Leflore, Grenada and Washington Counties. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
924 WWUS74 KJAN 090407 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1007 PM CST Wed Feb 8 2023 ARZ074-075-MSZ018-019-025-026-034-091200- /O.CON.KJAN.WI.Y.0003.000000T0000Z-230209T1200Z/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Cleveland, Indianola, Ruleville, Greenwood, Grenada, and Greenville 1007 PM CST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to around 40 mph expected. * WHERE...In Arkansas, Ashley and Chicot Counties. In Mississippi, Bolivar, Sunflower, Leflore, Grenada and Washington Counties. * WHEN...From now to 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
117 WWUS74 KJAN 091022 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 422 AM CST Thu Feb 9 2023 ARZ074-075-MSZ018-019-025-026-034-091130- /O.CAN.KJAN.WI.Y.0003.000000T0000Z-230209T1200Z/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Cleveland, Indianola, Ruleville, Greenwood, Grenada, and Greenville 422 AM CST Thu Feb 9 2023 ...WIND ADVISORY IS CANCELLED... Wind has diminished to well below wind advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:36 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Feb 7, 11:36 PM CST, 4 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1136 PM CST Tue Feb 7 2023
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 856 PM CST Tue Feb 7 2023
In the wake of light showers earlier today, areas of dense fog
quickly developed across portions of the Pine Belt this evening.
While fog may modulate to low clouds at times, high res guidance
has been consistently progging a broad area of dense fog across
southeast MS overnight as winds still remain rather light at many
locations. We have posted a Dense Fog Advisory for much of this
area, as some evening travel is already being impacted. Fog may
potentially spread more northward closer to daybreak. Otherwise,
the area of light showers is beginning to make its way out of the
area, so PoPs for the rest of tonight have been adjusted
accordingly. We can't rule out additional isolated light showers
through the rest of the night, but low clouds and fog will be the
prevailing condition over a larger area. Forecast updates have
been posted. /DL/
&&
.DISCUSSION...
Issued at 333 PM CST Tue Feb 7 2023
Tonight and Wednesday. Light rain continues to spread north and
east across the area. Leaned heavily on the HRRR for the rain
forecast which has the rain tapering off by early morning.
Guidance was also showing fog for tonight, mainly in the I-59
corridor, so went with it. Wasn't confident in widespread dense
fog at this time, so went with patchy fog in the zones. Could see
stratus or fog developing at this point. QPF amounts for tomorrow
were less, so opted to remove the flood risk for the afternoon.
Overall, not real changes to the short term forecast. Guidance
pops and temps were good.
Models continue to show the surface low deepening as it tracks
northeast. Looking for more warm advection type showers to develop
ahead of the system in the morning, so left slight chance values
in the east through noon. Looks like most of the convection won't
move in until the late afternoon, generally hi-res models shows
CAPE increasing in the afternoon with values around 1000 ahead of
the boundary. There were a few other instability parameters
increasing into the late afternoon that suggests the southwest
portions of the area generally south of I-20 may be primed by the
late afternoon. Right now, it doesn't look like much convection
will develop ahead of the boundary, so expecting most of the
activity in the later afternoon. /07/
Wednesday night into next week ...Showers and storms will be
ongoing to start the mid and long range forecast period Wednesday
night including the risk for strong to severe storms through the
overnight. Heavier rains are possible south of I-20 where a
locally higher likelihood for isolated flash flooding remains
possible. In this area, deeper moisture, somewhat slower storm
motions, and a less meridionally orientated band of storms could
result in both higher rainfall rates and longer duration of
thunderstorm activity. Urban and low lying areas, as is typically
the case, would be most at risk for flash flooding. With local
rivers remaining high, additional rainfall may prolong river
flooding issues across the area.
As storms clear with the passage of the cold front, a seasonably
cool and and dry airmass will become entrenched into the weekend.
Temperatures Thursday will be 10-15 degrees cooler than Wednesday
amidst steady northwest flow and cold advection with overnight
lows down into the 40s F. Friday temperatures continue to trend
cooler with surface high pressure in control with highs mostly in
the 50s F and lows by Saturday and Sunday morning near and below
freezing for much of the area. By Sunday afternoon, the center of
the surface high migrates east of our area and southerlies return,
resulting in moderating temperatures and highs near 60 F.
The next chance for rain likely holds off until next week when an
upper trough will be approaching Monday into Tuesday. This is
around a week out and forecast confidence is low with considerable
differences amongst the forecast guidance, but there does appear
to be a risk for thunderstorms and we will be monitoring for any
strong/severe weather risk particularly after we get through the
mid- week event and the eventual outcome becomes more clear. /86/
&&
.AVIATION...
(06Z TAFS)
Issued at 1136 PM CST Tue Feb 7 2023
IFR/LIFR low stratus are spreading across much of the area late
tonight and will continue to increase overnight, with the only
exception being areas of northeast LA and southeast AR. In
addition fog, some locally dense, has developed in parts of south
MS. Both of these will remain an issue overnight, with
visibilities improving by mid-morning and ceilings slower to
improve through the day Wednesday. Most sites will return to VFR
for at least some portion of the afternoon. However, lower clouds
will return Wed night as a cold front pushes into the area. SHRA
and TS will also move across the region mainly from late Wed
afternoon west of the MS River, spreading eastward Wed night
farther east. Some of the storms could be severe, with wind gusts
to 50 kt and tornadoes. Southerly winds will be increasingly
gusty on Wednesday, and LLWS could become an issue Wed night. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 59 77 51 65 / 10 40 100 20
Meridian 57 75 55 66 / 20 30 80 50
Vicksburg 59 79 48 65 / 10 50 100 10
Hattiesburg 60 77 59 65 / 20 50 80 60
Natchez 60 78 51 66 / 10 60 100 10
Greenville 57 73 46 63 / 20 70 100 10
Greenwood 57 74 51 63 / 10 60 100 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Dense Fog Advisory until 9 AM CST Wednesday for MSZ055>058-
062>066-072>074.
LA...None.
AR...None.
&&
DL/07/LPHazardous weather outlook, Feb 7, 7:49 PM CST, 7 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 749 PM CST Tue Feb 7 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-090200- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Washington- 749 PM CST Tue Feb 7 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Wednesday afternoon Severe thunderstorms capable of producing damage wind gusts, tornadoes, and hail up to quarter size are possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms will remain possible into Wednesday evening. (https://www.weather.gov/images/jan/graphicast/2.png) There is a limited risk for localized flash flooding Wednesday night across central Louisiana and south Mississippi, especially in low lying and urban areas. Area creeks and streams remain elevated, so additional rain could cause river flooding. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. MSZ019-025>033-035-036-040-041-047-060-090200- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Humphreys-Holmes-Issaquena-Sharkey-Warren-Adams- 749 PM CST Tue Feb 7 2023 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms capable of producing damaging wind gusts and tornadoes will be possible Wednesday night. (https://www.weather.gov/images/jan/graphicast/2.png) There is a limited risk for localized flash flooding Wednesday night across south Mississippi, especially in low lying and urban areas. Area creeks and streams remain elevated, so additional rain could cause river flooding. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday night. MSZ037>039-042>046-048>055-059-061-062-090200- Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Jefferson-Franklin MS-Lincoln- 749 PM CST Tue Feb 7 2023 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Wednesday FOG THREAT...Limited TIMING...Through Wednesday morning Patchy dense fog with visibilities down to a quarter of a mile is possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms capable of producing damaging wind gusts and tornadoes will be possible Wednesday night. (https://www.weather.gov/images/jan/graphicast/2.png) There is a limited risk for localized flash flooding Wednesday night across south Mississippi, especially in low lying and urban areas. Area creeks and streams remain elevated, so additional rain could cause river flooding. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday night. MSZ056>058-063>066-072>074-090200- Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 749 PM CST Tue Feb 7 2023 This hazardous weather outlook is for portions of central and south Mississippi. .DAY ONE...Tonight and Wednesday FOG THREAT...Elevated TIMING...Through Wednesday morning Areas of dense fog with visibilities a quarter mile or less are likely. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms capable of producing damaging wind gusts and tornadoes will be possible Wednesday night. (https://www.weather.gov/images/jan/graphicast/2.png) There is a limited risk for localized flash flooding Wednesday night across south Mississippi, especially in low lying and urban areas. Area creeks and streams remain elevated, so additional rain could cause river flooding. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday night. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FOG* Significant...Widespread dense fog with visibilities a quarter mile or less are likely. Elevated...Areas of dense fog with visibilities a quarter mile or less are likely. Limited...Patchy dense fog is possible with visibilities potentially down to a quarter of a mile. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 7:28 PM CST | Dense Fog Advisory | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 6 more | 14 hr |
| Feb 8, 9:28 AM CST | River Flood Warning | JAN | Neshoba | 8 days |
| Feb 8, 9:29 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Feb 8, 1:28 PM CST | Special Weather Statement | JAN | Rankin | 32 min |
| Feb 8, 1:56 PM CST | Special Weather Statement | JAN | Simpson | 34 min |
| Feb 8, 1:57 PM CST | Special Weather Statement | JAN | Copiah | 33 min |
| Feb 8, 2:00 PM CST | Special Weather Statement | JAN | Scott | 30 min |
| Feb 8, 2:31 PM CST | Special Weather Statement | JAN | Scott | 44 min |
| Feb 8, 2:47 PM CST | Special Weather Statement | JAN | Jefferson | 43 min |
| Feb 8, 3:06 PM CST | Special Weather Statement | JAN | Hinds | 39 min |
| Feb 8, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 39 min |
| Feb 8, 3:40 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 37 min |
| Feb 8, 3:59 PM CST | Special Weather Statement | JAN | Clarke | 46 min |
| Feb 8, 4:15 PM CST | Special Weather Statement | JAN | Rankin | 45 min |
| Feb 8, 4:54 PM CST | Special Weather Statement | JAN | Madison | 51 min |
| Feb 8, 5:01 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 40 min |
| Feb 8, 5:23 PM CST | Special Weather Statement | JAN | Copiah | 52 min |
| Feb 8, 5:26 PM CST | Special Weather Statement | JAN | Leflore | 34 min |
| Feb 8, 5:59 PM CST | Special Weather Statement | JAN | Rankin | 46 min |
Nearby
Wind Advisories in Mississippi, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.